Nebraska, 2012Drought in Nebraska, July 1 to 31, 2012
July 1 to 31, 2012 · NWS GLD · 3 events in 3 counties and zones
Above normal temperatures in June and July across eastern Colorado, and drier than normal conditions, have resulted in the area being rated in Extreme (D3) Drought.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Above normal temperatures in June and July across eastern Colorado, and drier than normal conditions, have resulted in the area being rated in Extreme (D3) Drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 30, 11:46 PM CST, 14 minutes earlier.
Area forecast discussion, Jun 30, 11:46 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1146 PM MDT SAT JUN 30 2012
.UPDATE...
ISSUED AT 1034 PM MDT SAT JUN 30 2012
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST OUT OF THE
AREA...EXITING A FEW HOURS AFTER MIDNIGHT. WEST AND NORTH OF THE
STORM ACTIVITY OUTFLOW WINDS HAVE REACHED AS FAR WEST AS
BURLINGTON AND ST. FRANCIS WITH GUSTS AROUND 40 MPH. DIFFICULT TO
DETERMINE HOW LONG THE WINDS WILL PERSIST...BUT AM FAIRLY
CONFIDENT THE WINDS PERSIST FOR A FEW HOURS BEFORE DECLINING. HAVE
SOME DOUBTS ABOUT ANY FOG FORMING OVERNIGHT DUE TO THE GUSTY WINDS
AND ABOVE NORMAL TEMPERATURES.
ALSO UPDATED THE FORECAST FOR SUNDAY. MOVED THE START TIME OF THE
ISOLATED THUNDERSTORMS TO THE EARLY AFTERNOON AS AN UPPER LEVEL
SHORT WAVE TROUGH MOVES NEAR THE FLAGLER AREA WITH LITTLE IN THE
WAY OF CINH. WITH LITTLE FORCING ASIDE FROM THE UPPER LEVEL TROUGH
AND NOT MUCH MOISTURE TO WORK WITH...WILL KEEP THE COVERAGE TO
ISOLATED. THE STORM COVERAGE WILL SPREAD EAST AHEAD OF THE UPPER
LEVEL TROUGH DURING THE AFTERNOON...MAINLY WEST OF A TRIBUNE TO
MCCOOK LINE.
THERE IS SOME CONCERN FOR RED FLAG CONDITIONS DURING THE
AFTERNOON. CURRENTLY HAVE MARGINAL FIRE WEATHER CONDITIONS DURING
THE LATE AFTERNOON FOR A COUPLE OF HOURS. WILL HOLD OFF ISSUING A
HIGHLITE AT THIS TIME AND LET MID SHIFT TAKE LOOK.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 202 PM MDT SAT JUN 30 2012
NEXT IN A SERIES OF SHORTWAVE TROUGHS IS ALREADY MOVING INTO
NORTHERN CO...WITH MODERATELY UNSTABLE AIR MASS IN PLACE ACROSS
CWA. INITIAL IMPRESSIONS WERE THAT STABLE AIR BEHIND FIRST
EXITING SHORTWAVE WOULD BE ENOUGH TO LIMIT THUNDERSTORM INITIATION
UNTIL 00Z...HOWEVER HIGH BASE SHOWERS AND THUNDERSTORMS HAVE
ALREADY DEVELOPED ALONG CONVERGENCE ZONE ALONG EASTERN EXTENT OF
SURFACE TROUGH. AS SHORTWAVE TROUGH OVER NORTHERN COLORADO MOVES
EAST THIS ACTIVITY SHOULD INCREASE IN COVERAGE THROUGH LATE
AFTERNOON/EARLY EVENING. LLJ DEVELOPS AROUND 00Z...AND WILL HELP
SUPPORT SHEER PROFILES FAVORABLE FOR HIGH WIND/HAIL THREAT THIS
AFTERNOON AND EVENING.
ANY THUNDERSTORM ACTIVITY SHOULD END BY AROUND 09Z AS SHORTWAVE
MOVES EAST. NEXT WEAK SHORTWAVE IS EXPECTED TO ARRIVE LATE
AFTERNOON/EARLY EVENING ON SUNDAY AND COULD BRING ISOLATED
THUNDERSTORM CHANCES TO THE AREA...POSSIBLY A REPEAT OF TONIGHT
WITH HIGH BASED SHOWERS/THUNDERSTORMS. I KEPT COVERAGE LIMITED TO
ISOLATED DURING THE AFTERNOON PERIOD WITH TIMING OF INITIATION
STILL FAVORED IN THE EVENING.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 203 PM MDT SAT JUN 30 2012
DO NOT SEE MUCH CHANGE DURING THIS PERIOD. A LARGE SPRAWLING UPPER
LEVEL RIDGE WILL DOMINATE THE CONUS WEATHER EAST OF THE ROCKIES.
THE LOCAL FORECAST AREA WILL BE CLOSE ENOUGH TO THE WESTERN FRINGE
OF THE ANTICYCLONIC CIRCULATION TO OPEN THE DOOR FOR SHORTWAVE
TROUGHS MOVING ACROSS THE ROCKIES AND ALMOST DAILY CHANCES FOR
THUNDERSTORMS...BEST CHANCES BEING IN EASTERN COLORADO...IN THE
LATE AFTERNOON AND EVENING HOURS. HIGH TEMPERATURES WILL GENERALLY
BE IN THE 100-105 RANGE WITH LOW TEMPERATURES IN THE UPPER 60S TO
MIDDLE 70S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1140 PM MDT SAT JUN 30 2012
VFR CONDITIONS ARE FORECAST FOR THE 6Z TAFS. STRONG WINDS WILL
CONTINUE ACROSS THE TRI-STATE AREA BEHIND THE EXITING STORMS OVER
WEST CENTRAL KANSAS. DIFFICULT TO DETERMINE WHEN THE WINDS WILL
BEGIN TO DECLINE. HRRR SHOWS A DOWNWARD TREND AROUND 7Z WHICH
SEEMS REASONABLE. OTHERWISE THERE MAY BE A CONCERN FOR FOG AT KMCK
AS WINDS ARE FAIRLY LIGHT THERE. SOUNDINGS SHOW THE ENVIRONMENT
REMAINING FOG FREE AND THE ADDED CLOUD COVER SHOULD PREVENT ANY
FOG FROM FORMING. HOWEVER WILL INCLUDE LOW VFR VIS DURING THE
EARLY MORNING SINCE RELATIVE HUMIDITIES WILL BE AROUND 70-80
PERCENT.
SUNDAY WINDS WILL BECOME GUSTY DURING THE LATE MORNING THEN SLOWLY
TAPER OFF DURING THE EARLY EVENING. ISOLATED THUNDERSTORMS MAY
DEVELOP DURING THE AFTERNOON AND EVENING...BUT WILL HOLD OFF
PLACING ANY MENTION IN THE TAFS FOR NOW.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
UPDATE...JTL
SHORT TERM...DR
LONG TERM...024
AVIATION...JTL
Hazardous weather outlook, Jun 30, 9:59 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
959 PM MDT SAT JUN 30 2012
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011745-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
959 PM MDT SAT JUN 30 2012 /1059 PM CDT SAT JUN 30 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY AND
MONDAY FOR THE TRI-STATE AREA. DAMAGING WIND GUSTS WILL BE THE
PRIMARY THREAT WITH ANY STORM THAT FORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
JTL
In the hours before
Local storm report, Jun 30, 7:43 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST PARK 39.11N 100.36W
06/30/2012 E70 MPH GOVE KS PUBLIC
FLAG POLE BEING BLOWN SIDEWAYS QUITE SIGNIFICANTLY.
&&
PMURRAYLocal storm report, Jun 30, 7:51 PM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
751 PM MDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 8 N PARK 39.23N 100.35W
06/30/2012 E60 MPH SHERIDAN KS PUBLIC
ESTIMATED 50 TO 60 MPH.
&&
PMURRAYSpecial weather statement, Jun 30, 8:25 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT SAT JUN 30 2012
KSZ016-010300-
GRAHAM-
925 PM CDT SAT JUN 30 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GRAHAM COUNTY IN NORTHWEST KANSAS...
AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOGUE...MOVING SOUTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3913 9961 3913 9965 3937 9992 3945 9964
3941 9959 3914 9960
TIME...MOT...LOC 0225Z 317DEG 20KT 3937 9975
THEDELocal storm report, Jun 30, 8:52 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
852 PM MDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 3 N COLBY 39.43N 101.05W
06/30/2012 M62.00 MPH THOMAS KS AWOS
0645 PM HAIL 13 N COLBY 39.58N 101.06W
06/30/2012 E0.50 INCH RAWLINS KS PUBLIC
PEA TO DIME SIZED HAIL COVERING HWY 25. RELAYED BY
EMERGENCY MANAGER.
0645 PM HAIL 12 N COLBY 39.56N 101.05W
06/30/2012 E0.75 INCH THOMAS KS PUBLIC
MOSTLY DIME-SIZED HAIL.
0650 PM TSTM WND GST GEM 39.43N 100.90W
06/30/2012 E70.00 MPH THOMAS KS TRAINED SPOTTER
ESTIMATED THE WINDS HAVE NOW CALMED TO 45 MPH.
0707 PM TSTM WND GST SEGUIN 39.34N 100.60W
06/30/2012 M76.00 MPH SHERIDAN KS MESONET
A 66 MPH WIND GUST OCCURRED AT 802 PM CDT.
0735 PM TSTM WND GST GRAINFIELD 39.11N 100.47W
06/30/2012 E60.00 MPH GOVE KS TRAINED SPOTTER
ESTIMATED 50-60 MPH GUSTS.
0739 PM TSTM WND GST PARK 39.11N 100.36W
06/30/2012 E70.00 MPH GOVE KS PUBLIC
FLAG POLE BEING BLOWN SIDEWAYS QUITE SIGNIFICANTLY.
0748 PM TSTM WND GST 8 N PARK 39.23N 100.35W
06/30/2012 E60.00 MPH SHERIDAN KS PUBLIC
ESTIMATED 50 TO 60 MPH.
&&
PMURRAYLocal storm report, Jun 30, 10:56 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1056 PM MDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM NON-TSTM WND GST HILL CITY AIRPORT (ASOS 39.39N 99.83W
06/30/2012 M59 MPH GRAHAM KS ASOS
&&
LUNDQUISTSpecial weather statement, Jun 30, 11:03 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1203 AM CDT SUN JUL 1 2012
KSZ003-004-015-016-029-010600-
DECATUR-GOVE-GRAHAM-NORTON-SHERIDAN-
1203 AM CDT SUN JUL 1 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN...NORTON...DECATUR...GOVE AND GRAHAM
COUNTY IN NORTHWEST KANSAS...
AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF SAINT PETER...MOVING SOUTHEAST
AT 15 MPH.
WINDS TO 60 MPH ARE POSSIBLE BEHIND THIS STORM AS IT MOVES OUT OF
THE AREA.
&&
LAT...LON 3912 10014 3869 10016 3870 10082 3913 10080
3914 10072 4000 10074 3999 9962 3914 9960
TIME...MOT...LOC 0502Z 308DEG 13KT 3921 9994
LUNDQUISTDrought, Hitchcock
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Hitchcock forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.176, -101.042 (the zone’s center; the record gives no point)
Drought conditions worsened to Extreme Drought during July as a result of below normal precipitation and above normal temperatures.
Drought, Red Willow
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Red Willow forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.176, -100.477 (the zone’s center; the record gives no point)
Drought conditions worsened to Extreme Drought during July as a result of below normal precipitation and above normal temperatures.
Drought, Dundy
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Dundy forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.176, -101.688 (the zone’s center; the record gives no point)
Drought conditions worsened to Extreme Drought during July as a result of below normal precipitation and above normal temperatures.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 1 to 8, 201217 deaths · 172 injured · 29 events
- Heat in Missouri, July 1 to 31, 2012116 injured · 34 events
- Hail and Damaging Winds in North Carolina, July 1, 20123 deaths · 40 injured · 1.75 in hail · 76 events
- Heat in Michigan, July 1 to 7, 201275 injured · 17 events
- Heat in Ohio, July 1 to 7, 20123 deaths · 32 events
- Excessive Heat in Indiana, July 1 to 8, 20123 deaths · 6 events
- Heat in Tennessee, July 1 to 7, 20123 deaths · 1 event
- Flash Flood and Hail in South Carolina, July 1, 201230 injured · $1.5 million · 2 in hail · 76 events
- Hail and Damaging Winds in North Carolina, July 1 to 2, 20121 death · 1 injured · $3.2 million · 2.75 in hail · 72 events
- Excessive Heat in Illinois, July 1 to 8, 20122 deaths · 17 events
- Heat in Pennsylvania, July 1, 20122 deaths · 6 events
- Excessive Heat in Wisconsin, July 1 to 7, 20122 deaths · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414732, 414737, 414731.